MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ENCOR BIO PROBE 7G; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ENCOR BIO PROBE 7G; BIOPSY INSTRUMENT
Catalog Number ECP017G
Medical Device Problem Codes Dull, Blunt (2407); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiration date: 07/2025).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device pending return.
 
Event or Problem Description
It was reported that prior to a breast biopsy procedure, the foreign particle was allegedly found in the tip of the needle.There was no patient contact.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.Investigation summary: one encor biopsy probe, probe cover, an additional sealed saline syringe and complete sample trap assembly were received for evaluation.During visual evaluation, the device was received with protective tubing seated on the probe needle and the sample appeared to be clean, no blood residue was found.Skiving was noted throughout the inner side of the needle protector length.The needle protector remanent were observed on the distal portion of the needle and the needle distal tip was noted to be bent (dull).Due to the nature of the complaint, functional testing was not performed.Two electronic photos were provided and reviewed.The first and second photos show one partial encor probe cannula, the cannula is closed.A piece what appears to be clear material along with blood residue was noted to the distal portion of the needle.Therefore, based on the photo review and sample evaluation results, the investigation is confirmed for the reported device contamination with chemical or other material as the skiving was noted throughout the inner side of the needle protector length and needle protector remanent were observed on the distal portion of the needle.And the investigation is confirmed for the identified dull needle as the needle distal tip was noted to be bent.A definitive root cause for the identified dull needle issue could not be determined based upon the provided information.And the definitive root cause for the reported device contamination issue was determined to be manufacturing related.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a breast biopsy procedure, the foreign particle was allegedly found in the tip of the needle.There was no reported patient injury.

Brand Name
ENCOR BIO PROBE 7G
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
INFUS MEDICAL (THAILAND)
706 moo 4
bangpoo ind estate
samutprakarn province 10280
TH   10280
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19123153
Report Number2020394-2024-00524
Device Sequence Number7722492
Product Code KNW
UDI-Device Identifier00801741086281
UDI-Public(01)00801741086281(11)230920(17)250728(10)VTHVA001
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K051158
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2025
Device Catalogue NumberECP017G
Device Lot NumberVTHVA001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/01/2024
Supplement Date Received by Manufacturer08/27/2024
Initial Report FDA Received Date04/17/2024
Supplement Report FDA Received Date09/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown